Given a locally compact, Hausdorff space, χ, there are several ways to compactify it. We examine two of these compactifications – the one-point compactification, X̌, and the Stone-Čech compactification, β(χ) – and give conditions which guarantee that X̌ ≠ β(χ). We also give new examples of topological spaces for which X̌ = β(χ).
Faculty Advisor Name
John Richard Stoughton
Faculty Advisor Institution
Suggested Mathematics Subject Classification(s)
Jay Blankespoor and John Krueger, Compactifications of Topological Spaces, Furman University Electronic Journal of Undergraduate Mathematics, 2 (2016), 1-5. Available at: https://scholarexchange.furman.edu/fuejum/vol2/iss1/1